Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS Brownsville, TX

January 5, 2017

NWS Brownsville, TX issued this small craft advisory at Jan 5, 2017, 3:54 AM CST. It took effect at Jan 6, 2017, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 3:54 AM CST (09:54 UTC)
In effect from
Jan 6, 2017, 12:00 AM CST
Expired
Jan 6, 2017, 9:22 PM CST
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

238 
WHUS74 KBRO 050954
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST THU JAN 5 2017

...STRONG WINDS AND HIGH SEAS LATE TONIGHT...

.A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY STRONG
NORTH TO NORTHEAST WINDS AND HIGH SEAS.

GMZ130-132-135-052130-
/O.NEW.KBRO.SI.Y.0001.170106T0600Z-170106T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
354 AM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST FRIDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-052130-
/O.NEW.KBRO.SC.Y.0002.170106T0600Z-170106T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 AM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

* WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
724 
WHUS74 KBRO 052118
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 PM CST THU JAN 5 2017

...STRONG WINDS AND HIGH SEAS ARRIVE TONIGHT...

.A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY
STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS.

GMZ130-132-135-060530-
/O.CON.KBRO.SI.Y.0001.170106T0600Z-170106T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
318 PM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST FRIDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-060530-
/O.CON.KBRO.SC.Y.0002.170106T0600Z-170106T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
318 PM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

* WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
815 
WHUS74 KBRO 060251
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
851 PM CST THU JAN 5 2017

...STRONG WINDS AND HIGH SEAS ARRIVE TONIGHT AND CONTINUE THROUGH
AT LEAST FRIDAY NIGHT...

.A STRONG COLD FRONT WILL ARRIVE TONIGHT...RESULTING IN VERY
STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A SECOND SURGE OF 
NORTHERLY WINDS ARRIVES FRIDAY EVENING...MAINTAINING THE ADVERSE 
NAVIGATING CONDITIONS.

GMZ130-132-135-061530-
/O.EXT.KBRO.SI.Y.0001.170106T0600Z-170107T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
851 PM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-061530-
/O.EXT.KBRO.SC.Y.0002.170106T0600Z-170107T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
851 PM CST THU JAN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO
  GALE FORCE ARE POSSIBLE FRIDAY NIGHT.

* WAVES/SEAS...WAVE HEIGHTS BUILDING TO EIGHT FEET LATE
  TONIGHT....THEN BUILDING TO 10 FEET FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

53
150 
WHUS74 KBRO 060938
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
338 AM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST 
SATURDAY AFTERNOON...

.A STRONG COLD FRONT IS PUSHING SOUTH THROUGH THE COASTAL WATERS 
EARLY FRIDAY MORNING BRINGING STRONG NORTH TO NORTHEAST WINDS AND
HIGH SEAS. A STRONG HIGH PRESSURE SYSTEM WILL CREATE A SECONDARY 
SURGE OF NORTHERLY WINDS FRIDAY EVENING WITH ADVERSE NAVIGATING 
CONDITIONS CONTINUING.

GMZ130-132-135-062100-
/O.EXT.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
338 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON CST
SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-062100-
/O.EXT.KBRO.SC.Y.0002.000000T0000Z-170107T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
338 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO 
  GALE FORCE ARE POSSIBLE FRIDAY NIGHT. 

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER
  WAVES TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

69
630 
WHUS74 KBRO 061746
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1146 AM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.A STRONG COLD FRONT HAS PUSHED SOUTH THROUGH THE COASTAL WATERS 
BRINGING STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A STRONG 
SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A 
SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH 
ADVERSE NAVIGATING CONDITIONS CONTINUING.

GMZ130-132-135-070200-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1146 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-070200-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-170107T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1146 AM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO 
  GALE FORCE ARE POSSIBLE FRIDAY NIGHT. 

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY 
  HIGHER WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

19
433 
WHUS74 KBRO 062211
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 PM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.A STRONG COLD FRONT HAS PUSHED SOUTH THROUGH THE COASTAL WATERS
BRINGING STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS. A STRONG
SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A
SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH
ADVERSE NAVIGATING CONDITIONS CONTINUING. ADDITIONALLY...MUCH
COOLER AIR ADVANCING OVER THE RELATIVELY WARM WATER IN THE LAGUNA
MADRE HAS CAUSED STEAM FOG DEVELOPMENT. LOW VISIBILITIES WILL 
LIKELY PERSIST THROUGH THE EVENING HOURS.

GMZ130-132-070430-
/O.NEW.KBRO.MF.Y.0004.170106T2211Z-170107T0400Z/
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
411 PM CST FRI JAN 6 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A DENSE
FOG ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

* VISIBILITY...1/4 MILE OR LESS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ150-155-170-175-070430-
/O.EXT.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
411 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO 
  GALE FORCE ARE POSSIBLE FRIDAY NIGHT. 

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY 
  HIGHER WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ135-070430-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
411 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
127 
WHUS74 KBRO 070225
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE
TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH 
PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF 
NORTHERLY WINDS OVER THE WATERS TONIGHT WITH ADVERSE NAVIGATING 
CONDITIONS CONTINUING.

GMZ130-132-071000-
/O.CAN.KBRO.MF.Y.0004.000000T0000Z-170107T0400Z/
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
825 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES HAVE IMPROVED OVER THE LOWER LAGUNA MADRE THIS
EVENING...SO THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ135-071000-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
825 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-071000-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
825 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. ISOLATED GUSTS TO 
  GALE FORCE ARE POSSIBLE FRIDAY NIGHT. 

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY 
  HIGHER WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
119 
WHUS74 KBRO 070322
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
922 PM CST FRI JAN 6 2017

...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST
SATURDAY AFTERNOON...

.STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE
TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH
PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF
NORTHERLY WINDS OVER THE WATERS TONIGHT WITH VERY HAZARDOUS 
NAVIGATING CONDITIONS CONTINUING.

GMZ150-155-170-175-071200-
/O.UPG.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/
/O.NEW.KBRO.GL.W.0001.170107T0322Z-170107T1200Z/
/O.NEW.KBRO.SC.Y.0003.170107T1200Z-170108T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
922 PM CST FRI JAN 6 2017

...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH 6
PM CST SATURDAY.

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS WITH FREQUENT GUSTS TO
  GALE FORCE THROUGH 6 AM SATURDAY.

* WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER
  WAVES TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-071200-
/O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
922 PM CST FRI JAN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST SATURDAY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 11:04 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Jan 4, 11:04 PM CST, 4 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1104 PM CST Wed Jan 4 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Evening sounding showed main inversion around 5000
feet, with a weak inversion around 3000. This has pushed the cloud
deck upwards this evening to around 2500. Overnight cooling
should bring cigs back down to around 1500 overnight, with light
fog forming just before dawn, remaining generally above 3SM. Winds
shift from the south after sunrise, which will help break up the
overcast deck late morning.

&&

.PREV DISCUSSION... /issued 545 PM CST Wed Jan 4 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Minimal change to overnight forecast. Cigs currently
around 1500 feet will slowly lower to around 700 feet after
midnight, with some fog formation expected. Light and variable
winds overnight will shift from the south tomorrow morning,
helping to erode the low cloud deck through the morning hours.

PREV DISCUSSION... /issued 316 PM CST Wed Jan 4 2017/

SHORT TERM (Tonight through Thursday night): Modest cold front
which moved through in the pre-dawn hours has dropped temperatures
15-25 degrees from 24 hours ago, putting them a few degrees below
normal for most locations. SSW flow just above the surface is
being isentropically lifted over the cooler dome of air at the
surface, keeping BKN-OVC low clouds over the entire CWA. Expect
these low clouds to persist and eventually lower through the
overnight as surface temps cool mostly into the 50s and
overrunning continues...closer to 60 along the coasts of Cameron
and Willacy counties. The low clouds should mitigate denser fog
formation (for a change), but some light fog/mist isn't out of the
question.

A pleasant day looks to be in store for Thursday.  More-or-less
zonal flow aloft continues.  Meanwhile, at the surface, the high
migrates eastward, causing a veering of the winds locally to SE by
late afternoon.  Just above the surface, some drier air aloft moves
in, leading to some sunshine by mid-day.  Inherited high temps in
the mid-upper 70s looked good and so were retained.

A big change is in store beginning Thursday night as the next strong
cold moves through from north-to-south.  Latest model solutions are
a bit faster and more aggressive with the front, moving it into the
northern counties around midnight and all the way through the RGV by
sunrise.  Some fog may develop ahead of the front, mainly in Cameron
and Willacy counties, but the window appears to be fairly short.
Breezy to gusty north winds arrive behind the front, with
temperatures quickly falling and any fog quickly dissipating.
Current forecast is for mid-upper 40s across the northern Ranchlands
with low 60s at BRO at 12Z Friday. Temps will continue to cool
beyond that time. Scattered showery precip also expected to
accompany the front.  Both GFS and NAM indicate a little instability
ahead of the front, but a look at forecast soundings reveals that
too much capping will be in place for thunder, even with some decent
frontal lifting.

LONG TERM (Friday through Wednesday): Once the front has passed
through Friday morning, temperatures will plunge through the 50s,
with steady or slowly falling temps in the afternoon. Post-frontal
cloud cover and weak overrunning will provide continued threat for
light rain/drizzle, mainly for the coastal counties into Friday
evening. With the cloud cover and light rain still possible
overnight, the temperatures will not have the opportunity to
plunge significantly, but will still fall into the upper 30s and
lower 40s by dawn Saturday. Models show the remnants of a weak
secondary push moving through the region around sunrise Saturday.
This will keep the cold air advection going through the day
Saturday, but will have the additional effect of bringing dry air
into the region, shutting down rainfall and clearing out skies.
This will lead to a colder night Saturday night, with lows getting
into the lower 30s across the northern ranchlands. a few readings
near freezing are possible up there briefly at sunrise Sunday.
Winds begin to shift to the northeast and east during the day
Sunday, moderating the cooler temperatures. The onshore flow will
also bring the possibility of a sea fog bank drifting inland
during the day. Modest southeast flow continues early next week,
with temperatures back into the upper 70s.

MARINE:
Now through Thursday night: Winds gradually veer from NE to S and
remain at light to moderate levels between now and Thursday
afternoon. Seas also subside from current 5 ft. down to 2-3 ft.
during that period. Some patchy fog is possible tomorrow night for
the southern Laguna Madre and near-shore Gulf waters ahead of an
approaching strong cold front. Front enters the northern coastal
waters by midnight Thursday night and quickly sweeps southward,
with winds increasing to 20-25G30KT requiring Small Craft
Advisories to be issued, even though seas will be a bit slower to
respond.

Friday through Sunday: The strong north winds behind the front
will continue through the day Friday, and will be reinforced early
Saturday morning, keeping surface winds around 25 knots, with a
few gusts possible in the low 30 knot range right around sunrise
Saturday. Seas will begin jumping to 7 to 10 feet during the day
friday. Advisories will likely continue into Saturday evening
before seas finally relax below 7 feet around midnight Sunday.
Winds will shift to the northeast Sunday afternoon, which sets up
for a favorable pattern for sea fog to develop for the Laguna
Madre.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/69
Hazardous weather outlook, Jan 4, 4:45 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 PM CST WED JAN 4 2017

TXZ248>257-052245-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
445 PM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-052245-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
445 PM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTH WINDS WILL ARRIVE ON FRIDAY BEHIND THE NEXT COLD
FRONT. WINDS WILL REACH 25 KNOTS WITH HIGHER GUSTS FRIDAY NIGHT
INTO SATURDAY. HAZARDOUS MARINE CONDITIONS WILL CONTINUE INTO
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:54 AM CSTSmall Craft Advisory for WindsBRO60 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.